Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 17, 2007, 3:09 PM EDT for Bath County, Fleming County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 17, 2007, 3:34 PM EDT
- In force
- 25 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Bath County, KY, Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 171909
SVRJKL
KYC011-069-171945-
/O.NEW.KJKL.SV.W.0089.070717T1909Z-070717T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
309 PM EDT TUE JUL 17 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BATH COUNTY IN EAST CENTRAL KENTUCKY
SOUTHERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 345 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
REYNOLDSVILLE...OR 8 MILES NORTHWEST OF OWINGSVILLE...AND MOVING
EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REYNOLDSVILLE BY 315 PM EDT...
ODESSA...SLATE VALLEY...CRAIGS AND PEBBLE BY 330 PM EDT...
WYOMING AND PEASTICKS BY 335 PM EDT...
GRANGE CITY BY 345 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8395 3815 8394 3815 8359 3836 8359
3837 8378
$$
ABE2 follow-up statements
000
WWUS53 KJKL 171927
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT TUE JUL 17 2007
KYC011-069-171945-
/O.CON.KJKL.SV.W.0089.000000T0000Z-070717T1945Z/
FLEMING KY-BATH KY-
327 PM EDT TUE JUL 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN BATH AND SOUTH CENTRAL FLEMING COUNTIES...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SLATE VALLEY...OR ABOUT NEAR OWINGSVILLE...MOVING EAST
AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRANGE CITY AND 7 MILES SOUTH OF HILLSBORO BY 340 PM EDT...
MOORES FERRY AND 6 MILES SOUTH OF RINGOS MILLS BY 345 PM EDT...
LAT...LON 3823 8386 3815 8394 3815 8359 3835 8360
3835 8370
$$
ABE000
WWUS53 KJKL 171934
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
334 PM EDT TUE JUL 17 2007
KYC011-069-171945-
/O.CAN.KJKL.SV.W.0089.000000T0000Z-070717T1945Z/
FLEMING KY-BATH KY-
334 PM EDT TUE JUL 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BATH AND SOUTH
CENTRAL FLEMING COUNTIES IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER POSES A THREAT FOR SEVERE WIND OR HAIL. THEREFORE THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3823 8386 3815 8394 3815 8359 3835 8360
3835 8370
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:24 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 17, 1:24 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 124 PM EDT TUE JUL 17 2007 .SHORT TERM.../TODAY THROUGH THURSDAY/ CHALLENGING FORECAST FOR TODAY...GENERALLY CONCERNING COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY FOR THE AREA. FOR OUR SOUTHERN ZONES EXPECT CONVECTION TO FIRE IN THE SOUTH SIMILAR TO YESTERDAY. BOTH THE GFS AND WRF 0Z RUNS WERE IN GOOD AGREEMENT...BRINGING SHORT WAVE ENERGY NORTHWARD FROM THE TN VALLEY AREA...WARRANTING A SLIGHT INCREASE IN POPS FOR THE SOUTH. FOR OUR NORTHERN ZONES...INCREASED POPS SOLELY ON LATEST TRENDS OF THE REMNANTS OF AN MCS CURRENTLY PUSHING THROUGH ILLINOIS AND INTO INDIANA. PROGRESS OF SHOWERS AND THUNDERSTORMS HAS BEEN FAIRLY STEADY THROUGH THE OVERNIGHT. THE WRF APPEARED TO HAVE A BETTER HANDLE ON DEVELOPMENT AND MOVEMENT...SO LEANED TOWARDS IT/S SOLUTION WHICH BRINGS ACTIVITY FAR ENOUGH SOUTH TO JUSTIFY AN INCREASE IN POPS FOR THAT AREA AS WELL. OTHERWISE INHERITED FORECAST LOOKED VERY GOOD...ESPECIALLY TEMPS. DID NUDGE DAYTIME HIGHS UP JUST A DEGREE OR TWO LATE IN THE PERIOD AS ETA MOS GUIDANCE HAS LENDED CREDENCE TO THE WARMER MAV MOS BY TRENDING CLOSER TO IT/S TEMPS. .LONG TERM.../THURSDAY THROUGH MONDAY/ CONFIDENCE IN THE LONGER TERM FORECAST IS BUILDING A LITTLE BIT COMPARED TO THE LAST COUPLE OF DAYS. THE GFS IS MORE CONSISTENT... BOTH RUN TO RUN AND IN THE ENSEMBLE...ADVERTISING A MORE AMPLIFIED SOLUTION WITH A FASTER COLD FROPA. COLD FROPA NOW APPEARS MOST LIKELY THURSDAY NIGHT. BUILDING ON THE CONFIDENCE OF THE MORE CONSISTENT GFS SOLUTION....HAVE INCREASED POPS THURSDAY NIGHT TO THE LIKELY CATEGORY. TAPERED POPS OFF FROM NW TO SE ON FRIDAY. ALSO ALLOWED POPS TO EXIT THE AREA A BIT SOONER WITH FASTER GFS SOLUTION...AND WITH SUPPORT FROM LATEST HPC GUIDANCE. CONSEQUENTLY...COOLER AND DRIER AIR SHOULD ARRIVE FOR THE WEEKEND. THERE IS STILL SOME UNCERTAINTY AS TO HOW COOL/DRY THE AIR WILL BE. BUT WOULD NOT RULE OUT A STRONGER PUSH THAN CURRENTLY INDICATED IN THE FORECAST...AND LATER MODEL RUNS WILL NEED TO BE MONITORED FOR TRENDS. && .AVIATION.../18Z TO 18Z/...UPDATED SCATTERED THUNDERSTORMS WILL CONTINUE TO FIRE THROUGH THE AFTERNOON HOURS AND WILL PLAY HIT AND MISS WITH TERMINALS. VERY HEAVY RAINFALL ALONG WITH GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED ALONG WITH BRIEF VLIFR CONDITIONS WHERE THE STORMS HIT. EXPECT THUNDERSTORMS TO DIE OFF AFTER SUNSET... ALTHOUGH THE POSSIBILITY EXISTS FOR THUNDERSTORM COMPLEXES TO RIDE SOUTHEAST AT LEAST CLIPPING EASTERN KENTUCKY AND THAT WILL HAVE TO BE WATCHED FOR THE OVERNIGHT HOURS. PATCHY FOG WILL ALSO DEVELOP LATER TONIGHT AND THEN EXPECT A REPEAT OF SCATTERED THUNDERSTORMS DEVELOPING WITH THE HEAT OF THE DAY TOWARD THE END OF THE PERIOD TOMORROW. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...RAY LONG TERM....RAY AVIATION...ABE
Hazardous weather outlook, Jul 17, 5:19 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 519 AM EDT TUE JUL 17 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-181100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 519 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. AS IS TYPICAL WITH ANY THUNDERSTORM ACTIVITY...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE IN AND AROUND THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING EACH DAY FROM WEDNESDAY THROUGH FRIDAY. AS IS TYPICAL WITH ANY THUNDERSTORM ACTIVITY...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF VERY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE IN AND AROUND THE STRONGEST THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
In the hours before
Special weather statement, Jul 17, 1:54 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 154 PM EDT TUE JUL 17 2007 KYZ044-171830- FLEMING- 154 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT FLEMING COUNTY THROUGH 230 PM EDT TUESDAY AFTERNOON... AT 154 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF SHERBURNE...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR COWAN AROUND 200 PM EDT...PECKS RIDGE AROUND 205 PM EDT...CRAINTOWN AROUND 210 PM EDT...NEPTON AROUND 215 PM EDT...POPLAR PLAINS AROUND 220 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jul 17, 1:58 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 158 PM EDT TUE JUL 17 2007 KYZ059-060-171830- MENIFEE-POWELL- 158 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN MENIFEE AND POWELL COUNTIES THROUGH 230 PM EDT TUESDAY AFTERNOON... AT 158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VAUGHNS MILL...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR KNOWLTON AROUND 205 PM EDT...ROSSLYN AROUND 210 PM EDT...BOWEN AROUND 215 PM EDT...LOMBARD AROUND 220 PM EDT... SLADE AROUND 225 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jul 17, 2:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 236 PM EDT TUE JUL 17 2007 KYZ044-052-171845- FLEMING-ROWAN- 236 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL FLEMING AND NORTH CENTRAL ROWAN COUNTIES THROUGH 245 PM EDT TUESDAY AFTERNOON... AT 236 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MUSES MILLS... MOVING EAST AT 25 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jul 17, 2:41 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 241 PM EDT TUE JUL 17 2007 KYZ060-106-171915- MENIFEE-MORGAN- 241 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT WESTERN MORGAN AND EASTERN MENIFEE COUNTIES THROUGH 315 PM EDT TUESDAY AFTERNOON... AT 241 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POMEROYTON... MOVING NORTHEAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Special weather statement, Jul 17, 3:04 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 304 PM EDT TUE JUL 17 2007 KYZ104-106-171930- ELLIOTT-MORGAN- 304 PM EDT TUE JUL 17 2007 ...A STRONG THUNDERSTORM TO AFFECT WESTERN ELLIOTT AND NORTHERN MORGAN COUNTIES THROUGH 330 PM EDT TUESDAY AFTERNOON... AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WRIGLEY... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR LENOX AROUND 310 PM EDT...STEELE AROUND 315 PM EDT...LYTTEN AROUND 320 PM EDT...LITTLE SANDY AROUND 325 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Owsley, Perry | 33 min |
| Jul 17, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee | 35 min |
| Jul 17, 7:14 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.